Attention Deficit Disorder (ADD)/tapering off Ritalin
I am a 62 year old woman with Obstructive Sleep Apnea Syndrome (diagnosed 2011, Bipap). I have been taking Ritalin for 9 years for Idiopathic hypersomnia. I take 20 mg Ritalin SR at 7 am and 20 mg at 10 am. I the last few monthsI have been experiencing chest psi, irregular heartbeat, extreme insomnia, etc. I would like to taper off ritalin, although I do find it necessary to control my daytime sleepiness. What protocol do you recommend for weaning off Ritalin? Thank-you.
It would be most important to obtain professional advice as to if you are ready to stop your Ritalin.
However your current symptoms would need the advice of a cardiologist. Do not stop your Ritalin yourself. but if the cardiologist suggests there is a risk in continuing your Ritalin,you have no choice but to listen. Then go back to the doctor prescribing your Ritalin to ask for an alternative if you still need treatment for your basis "sleep" problem.